Do you think you can taper? It's worth a try -- how much were you taking and how long? It makes a difference re tapering.
Oh, how I feel your pain! More than you will ever know. I don't have the willpower or discipline to taper. If I have one pill, I will take 4. the same goes for drinking. 23 days for me without lortabs, the first three were hell. It was flu like symptoms people describe, but I think they forget to mention that on top of those feelings you are mean, weeping, frustrated, anxious, tired, but unable to sleep. I took one xanax a day to curb the anxiety, which is nothing, I have panic attacks constantly since I was 17yrs old, 13 yrs ago. I went to the ER numerous times thinking I was having a heart attack, but no, just panic attack. After 5 surgeries, I had received many doses of hydrocodone, I guess the place I was the last time in my life left me vulnerable. 23days with the help of 4 darvocet a day, which I'm not proud of and do not recommend, but I am drinking more and feel like ****. I know it gets better, listen to the others, I just have to many addictions to deal with to be accurate on the withdrawl of one. But I do know you can do it, we all can; sounds stupid but mind over matter. Best of luck!
Well... I think I can start with 5 a day.
Unfortuantely, I didn't have a "schedule" with these things, some days were worse then others. I have been "on" them for 2 years now, it's HELL. I am in a cold sweat now as we speak. This is the worst :(
Today I will begin my taper....
I hope I can go about my day without dwelling every second about a pill...
I still have to work and take care of my son...
Will I be strong enough today?
Are you on your first day today? If so it’s going to get worse I’m on day 3 and I’m wishing I had some pills to take. Like you I too have other addiction. But they are a cake walk compared to this. I pray you have the strength to do the taper GOOD LUCK
Thank you for the well wishes
I have never had a physical withdrawal from anything I have ever done, it was always rather easy to quit once I made up my mind. Unfortunately, this is HELL. I tried the cold turkey route yesterday and I knew I couldn't go about my life feeling the way I felt. This was when I knew I was left with nothing but the taper method. I am going to try by taking 4 pills for the next 2 days, 3 for the next 2, 2 for the next 2, 1 for the next 2, and last 2 days, a half a pill. I sure am hoping that once I am down to those last 2 halves, the hot/cold sweats and pains in the legs will be something that I can bear with because my body will be down to the half a pill. Has anyone successfully done the taper method, and if so how was it once you got down to your last pills and finally were down to 0 a day?
This site is gonna help me, I think not having a support system was what was holding me down and back.
So how are you feeling today? Are the cold sweats gone? Because I’m setting here right know with goose bumps but hot flash at the same time! This is the worst thing that I’ve ever been though. Shoot when my daughter was born the doctors only give her a 10% chance of making it though the day and I don’t think it made me feel as bad as I do right know. Don’t get me wrong I was devastated when the doc’s told us about are baby girl. Oh by the way she is now 9
I wish you all the luck in the world. I know what its like having to work,be with my kids and go cold turkey over an opiate addiction. Its not easy, but you are going to have to sooner or later. I have done it quite a few times, then like a bone brain, make the mistake of thinking I can handle it better than I did in the past.
look at your son, and your own life, use that as the ultimate motivator. tell the others you are sick with a major virus, thus explaining your soon to be condition. study,search and read about the oxycodone that you are addicted too. understand how your enemy works. then set up a battle plan. best to tapper off like you discovered, but if you could get a few days off, maybe three to handle the worse part of it which is the first 2-3 days. your going to have to fight hard and think about the value of going through this rough spell, inorder to feel normal again :]
Since I have decided to taper, I have had the sweats and chills creeping up and I am not due for another pill until 12. I am allowing myself only 4 pills today, from the usual 5-8. It's taking more will power then I thought, and I am realizing it's pyschological as well as physical. I thought, without the physical symptoms this would be a cinch. Now I realize it's also my mind telling me I want these pills. I am going to be strong, as tapering is the only hope I have. I can't deal with those full strength withdrawal symptoms.
I have been telling myself all day to do what you recommended and it is definitely helping. I am hoping by tapering, the withdrawal symptoms wont be so severe... is there any chance of that happening?
I have been where you are and felt so scared and lost and how did I get here! You have to have faith in yourself and keep telling yourself you can do this! We are all here to help and support you the best we can!
You CAN do this!!!!
mo, the problem is you have been on a strong opiate. percs are oxycodone. I do believe a taper method helps. I hate to say that to you, but you need to set the stage for a battle.
how many do you have left?
any chance of getting 3-4 days off when you get ready to go total cold turkey?